Medicine That Can Cause Tinnitus or Make It Worse?

Discussion in 'Support' started by RicoS, Nov 30, 2014.

tinnitus forum
    1. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      If your tinnitus is noise induced will for example Ibuprofen make it worse or Ibuprofen can cause tinnitus???
      Same with all other painkillers etc ....
      I read this a lot on this forum but I cannot make out if it makes matters worse or when you do not have T can cause T.
      Please enlighten me!
      o_O
       
    2. Ilija
      Breezy

      Ilija Member

      Location:
      Jagodina, Serbia
      Tinnitus Since:
      8/2014
      Cause of Tinnitus:
      Loud gig/year of loud headphone usage.
      Generally otoxic drugs can cause and worsen Tinnitus, now I'm not sure if it's one ibuprofen or a lot of them but I wouldn't risk it.

      I thought weed couldn't do anything and now I'm hearing some sounds louder probably because of the THC in my system.
      Don't risk it, not worth at all.
       
    3. Lisa88

      Lisa88 Member

      Tinnitus Since:
      11/2013
      Everyone is different and reacts differently to each medication.
      Most all medications have the potential to cause t as a side effect, if the person is vulnerable to it. And therefore have the potential to exacerbate t.
      The ototoxic list is a smaller list and means meds causing hearing damage. T may or may not be a symptom of this.
       
    4. Marlene
      English

      Marlene Member Benefactor

      Location:
      Poole Dorset England
      Tinnitus Since:
      July 1996
      Cause of Tinnitus:
      Bacterial virus
      I was told by a chemist to avoid this ,when I told him I had T also pointed out not good if you have high BP .,same for the gels for inflammation for aches .Pays to ask chemist ,as they know heck of a lot ,rather than steam ahead and use things of the shelf ,my husband has T also asthmatic ,things he can't have in regards to asthma ,as to contents in say cough linctus / syrup .
       
    5. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      I understand this, but if T is noice induced and before T i used ibuprofen and did not get it , would it make it worse..... I do not use it now what so ever but I realy want to know if this only regarding people who T was induced by medicine in the first place.
      When a gun shot causes tinnitus why should ibuprofen or any other medicine make it worse?
       
    6. RicoS
      Confused

      RicoS Member Benefactor

      Location:
      Netherlands
      Cause of Tinnitus:
      Stress or Acoustic trauma
      And I do not mean only ibuprofen but any other medicine that's on our banlist.
       
    7. Larry OT
      No Mood

      Larry OT Member Benefactor

      Location:
      NJ
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Volume, meds and motorcycles
      I had mild tinnitus caused by acoustic tramas. Then a combo of meds and sinus issue probably tipped the scale into raging tinnitus. Or my Harley ate more cochlear hairs on my rides with earbuds rockin.
      A smaller dose of ibprofen shouldn't cause any porblem though. I had some and it didn't increase T for me. But careful about larger doses, we are now more sensitized for damage.
      But don't shoot the Messinger!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.